24 Year Old Female with Hormonal Acne (Mouth and Chin)

I have been battling acne severely for the past...

I have been battling acne severely for the past two years. I had some little breakouts when I was younger but nothing like this... I was put on the Skyla IUD for about 3 months and found out it just wasn't for me. It made me very angry, moody and slowly started showing signs of cystic acne. I had it removed and little did I know, my skin would erupt into a painful mess of hormonal acne. I was prescribed minocycline, duac, clindamicine, tried a slew of "acne face washes", non comedogenic makeups, you name it... I have been hormone free for over a year now and my skin is significantly better from where it was but I am still battling breakouts near my mouth and chin (prodominently on my right side) ... very deep and painful, typically coming to a head after a few days. I had my IUD removed in February 2015, had a copper IUD placed in August 2015 and was almost completely clear by October 2015 ... I don't know what started to go wrong but starting from November 2015 my skin has been yo-yoing for months now.

I just went to new dermatologist today and she recommended that I try Spironolactone again and commit to it for at least a few months and stay on it for 2 years. She also prescribed two topicals, one day and one night, on of the being Retinol-A. With the Spiro I have to be on BC. I currently have the copper IUD but am having it removed again due to painful intercourse and prolonged pain days after.

If anyone has any recommendations for BC pills, I am open to suggestions! I want something that will help with my acne as well as keep me protected. I am VERY sensitive to many medications so I need something that is low dose and mild. I used to be on Orsythia and that seemed to be ok... However, I have been looking into Ortho Tri Cyclen or Apri (my sister currently uses it and she loves it. She deals with hormonal acne as well.)
Was this review helpful? {{ voteCountOthers + ' other' + (voteCountOthers == 1 ? '' : 's') }} found this helpful